Hail, Yavapai
- When
- June 11, 5:20 PM MST to 5:25 PM MST
- Where
- Yavapai County, Glen Ilah
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 34.220, -112.750
Quarter sized hail was reported in Yarnell with brief heavy rain.
A thunderstorm produced hail in Yarnell.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A thunderstorm produced hail in Yarnell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jun 11, 3:23 PM MST, 1 hour 57 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Flagstaff AZ 323 PM MST SAT JUN 11 2016 .SYNOPSIS...Isolated to scattered thunderstorms will continue over northern Yavapai and western Coconino counties through the late afternoon hours. Dry and breezy conditions are forecast Sunday, with a slight chance of thunderstorms north of I-40 Monday. A drying/warming trend will commence Tuesday, and will continue through the end of next weekend. && .DISCUSSION...Isolated to scattered thunderstorms continue to develop over northern Yavapai and western Coconino counties where MUCAPE values are ranging between 1000-1500 J/kg. However, weak deep layer shear is keeping this convection disorganized and well below severe limits. This activity should continue through the late afternoon hours, then begin to wane around sunset with the loss of daytime heating. By Sunday, an upper level trough will sag just west of the Baja Peninsula. Models prog Arizona to get dry slotted with little to no convection anticipated. However, given the proximity of the trough and subsequent height gradient, breezy to windy conditions are forecast over northern Arizona. Winds should remain below advisory levels. Monday, the aforementioned trough will weaken as it lifts north over Arizona. The best upper forcing should remain confined to areas north of I-40. Upper dynamics (albeit weak) combined with lingering moisture and instability should be sufficient to warrant a slight chance of Monday afternoon thunderstorms north of I-40. Tuesday through Saturday, an upper level ridge will build over the southwestern United States. This will lead to a drying and warming trend over Arizona through next weekend (June 19). && .AVIATION...For the 00Z Package...Southerly flow and lingering moisture will allow for continued isolated to scattered showers and thunderstorms for the rest of the afternoon. After 02Z showers and thunderstorms will diminish. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Showers and thunderstorms will diminish this evening around sunset. On Sunday drier air moves in ending chances for thunderstorm activity while southwest 20FT winds will increase to a sustained 15 to 20 mph range. Monday a few isolated showers possible along and north of Interstate 40. Tuesday through Thursday...High pressure builds in from Tuesday onward with hot and dry weather in the extended forecast. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...TM AVIATION/FIRE WEATHER...Bohlin For Northern Arizona weather information visit weather.gov/flagstaff
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 126 PM MST SAT JUN 11 2016 AZZ007-008-015-037-112100- COCONINO PLATEAU-YAVAPAI COUNTY VALLEYS AND BASINS-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- 126 PM MST SAT JUN 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL YAVAPAI AND SOUTHWESTERN COCONINO COUNTIES... AT 122 PM MST...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF PAULDEN...OR 16 MILES SOUTHEAST OF ASH FORK...MOVING NORTHEAST AT 15 MPH. THE PRIMARY LOCATION IMPACTED IS STATE ROUTE 89 BETWEEN MILE MARKERS 344 AND 355. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3494 11232 3498 11246 3520 11240 3515 11220 TIME...MOT...LOC 2022Z 203DEG 15KT 3500 11237 TM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 420 PM MST SAT JUN 11 2016 AZZ008-037-120000- YAVAPAI COUNTY VALLEYS AND BASINS AZ-YAVAPAI COUNTY MOUNTAINS AZ- 420 PM MST SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN YAVAPAI COUNTY UNTIL 500 PM MST... AT 418 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MORRISTOWN...OR 7 MILES NORTH OF CIRCLE CITY...MOVING NORTH AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN YAVAPAI COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3395 11249 3400 11269 3420 11273 3420 11244 TIME...MOT...LOC 2318Z 179DEG 23KT 3392 11256 BAK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 441 PM MST SAT JUN 11 2016 AZZ008-037-120030- YAVAPAI COUNTY VALLEYS AND BASINS AZ-YAVAPAI COUNTY MOUNTAINS AZ- 441 PM MST SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL YAVAPAI COUNTY UNTIL 530 PM MST... AT 438 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF WICKENBURG...MOVING NORTH AT 30 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... YARNELL...WALNUT GROVE...PEEPLES VALLEY AND GLEN ILAH. THIS STORM IS EXPECTED TO IMPACT THE TENDERFOOT FIRE BETWEEN 4:50- 5:00PM MST. EXPECT STRONG WINDS WITH THE PASSAGE OF THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3396 11256 3401 11276 3439 11285 3440 11253 TIME...MOT...LOC 2338Z 181DEG 28KT 3407 11266 BAK
The Phoenix radar (KIWA), 144 km away, was scanning. The volume nearest the first event began at 00:19 UTC.
1 hail. Local standard time, as filed.
Quarter sized hail was reported in Yarnell with brief heavy rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2016Every state in 2016This day in weather historyWarnings in Arizona, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 632477.